Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 12, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Nov 27, 2017, 3:00 PM CST for 4 counties in Texas; Cimarron County, Oklahoma. It took effect at Nov 28, 2017, 10:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2017, 3:00 PM CST (21:00 UTC)
- In effect from
- Nov 28, 2017, 10:00 AM CST
- Expired
- Nov 28, 2017, 4:17 PM CST
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3112 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462 WWUS74 KAMA 272100 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 300 PM CST Mon Nov 27 2017 OKZ001-TXZ001-006-011-016-281200- /O.NEW.KAMA.WI.Y.0012.171128T1600Z-171128T2300Z/ Cimarron-Dallam-Hartley-Oldham-Deaf Smith- Including the cities of Boise City, Keyes, Dalhart, Hartley, Channing, Vega, and Hereford 300 PM CST Mon Nov 27 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM CST TUESDAY... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect from 10 AM to 5 PM CST Tuesday for the western Texas and western Oklahoma Panhandles. * Timing...from 10 AM until 5 PM Tuesday. * Winds...North winds of 35 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
986 WWUS74 KAMA 280925 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 325 AM CST Tue Nov 28 2017 OKZ001-TXZ001-006-011-016-282300- /O.CON.KAMA.WI.Y.0012.171128T1600Z-171128T2300Z/ Cimarron-Dallam-Hartley-Oldham-Deaf Smith- Including the cities of Boise City, Keyes, Dalhart, Hartley, Channing, Vega, and Hereford 325 AM CST Tue Nov 28 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * Timing...from 10 AM until 5 PM Tuesday. * Winds...North 25 to 35 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Schneider
922 WWUS74 KAMA 282217 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 417 PM CST Tue Nov 28 2017 OKZ001-TXZ001-006-011-016-282330- /O.CAN.KAMA.WI.Y.0012.000000T0000Z-171128T2300Z/ Cimarron-Dallam-Hartley-Oldham-Deaf Smith- Including the cities of Boise City, Keyes, Dalhart, Hartley, Channing, Vega, and Hereford 417 PM CST Tue Nov 28 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Amarillo has cancelled the Wind Advisory. Winds have diminished, with no additional strong winds expected today. $$ Cockrell
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 27, 12:06 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Nov 27, 12:06 PM CST, 2 hours 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
1206 PM CST Mon Nov 27 2017
.AVIATION...
Gusty southwest winds this afternoon will slow to around 15 knots
or less overnight. A cold front will move through the region
Tuesday morning. Winds will switch to the northwest and north
behind the front and they will increase into the 23 to 29 knot
range with higher gusts. Skies are expected to remain VFR.
&&
.PREV DISCUSSION... /Issued 508 AM CST Mon Nov 27 2017/
AVIATION...
12Z Issuance...VFR conditions expected through the period.
Southwest winds will be gusty during the day with gusts up to
30kts. Winds will remain breezy tonight ahead of a cold front that
will come through after this period.
Beat
PREV DISCUSSION... /Issued 453 AM CST Mon Nov 27 2017/
DISCUSSION...
Only minor adjustments have been made to the forecast. Fire
weather concerns for today. See below. Strong cold front late
tonight and Tuesday morning with sharply colder conditions on
Tuesday. Very low chance for light precipitation on Tuesday in
northwest part of Combined Texas and Oklahoma Panhandles. Dry
all remaining periods.
Deepening lee trof over eastern New Mexico will produce breezy
conditions for the Panhandles today. Strong low-level jet sets up
this evening and tonight in response to incoming mid-level
system, with winds being slow to diminish and temperatures being
slow to fall.
Models have come into better agreement regarding strong shortwave
trof just now making landfall near northern California. The
ECMWF and NAM have maintained good temporal continuity regarding
placement of trof/closed low as compared to runs of 24 hours ago.
GFS and CMC have gotten on board with slower movement. All
models have significantly strengthened this feature, with a more
prolonged and deeper closed low now being depicted.
The strength of the closed low passing the forecast area on
Tuesday leads us to increase winds on Tuesday. Associated strong
cold front should move through the Oklahoma Panhandle before dawn
Tuesday and then sweep through the rest of the forecast area by
10 AM. Temperatures on Tuesday will be tricky, owing to strong
cold air advection and uncertainty regarding clouds' inhibition to
insolation. Daytime highs on Tuesday near or slightly below
climo. Have retained low pops in northwest part of forecast area
as strong dynamics could produce a light cold rain.
Progressive nature of system allows for moderating temperatures
on Wednesday. Another cold front Wednesday night drops highs on
Thursday down to climo. Near-zonal flow Friday and Saturday
leads to highs 10 to 15 degrees above climo. Pattern change
could be in the offing as next deepening trof over western CONUS
leads to a possible wind event on Sunday or shortly thereafter.
03
Cockrell
FIRE WEATHER...
Elevated fire weather conditions expected to develop around 11 AM
today in northwest part of forecast area, and to then spread east
to include all sections on the Caprock this afternoon. Critical
fire weather conditions will develop across roughly the western
one-third of the Combined Panhandles. Somewhat marginal
meteorological conditions forecast for southwest Texas Panhandle
and for much of Potter/Randall Counties, but due to dry fuels and
gusts above 30 MPH, decided to issue Red Flag Warning. Winds
this evening will be slow to diminish. Winds will shift abruptly
to the northwest before dawn Tuesday as a strong cold front
arrives. The cold front will sweep through all of the Texas
Panhandle by 10 AM Tuesday, with strong northwest and north winds
persisting through the day. Light to moderate winds on Wednesday
will return to west and southwest. Elevated fire weather
conditions may briefly develop on Wednesday across the western
one-fourth of the forecast area as dry southwest winds increase.
A cold front Wednesday night produces brisk north winds for
Thursday, but relative humidity values are expected to remain
above necessary thresholds for elevated or critical fire weather
conditions. Southwest winds incrase again on Friday. Light to
moderate southwest winds are expected on Saturday. Sunday is
expected to be windy as southwest winds increase again. 03
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 6 PM CST this evening for the following
zones: Dallam...Deaf Smith...Hartley...Moore...Oldham...
Potter...Randall...Sherman.
OK...Red Flag Warning until 6 PM CST this evening for the following
zones: Cimarron.
&&
15/14Hazardous weather outlook, Nov 27, 4:05 AM CST, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 405 AM CST Mon Nov 27 2017 OKZ001>003-TXZ001>020-272215- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 405 AM CST Mon Nov 27 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Critical and elevated fire weather conditions are expected today due to low relative humidities and breezy southwest winds. A Red Flag Warning has been issued for the western one-third of the Texas and Oklahoma Panhandles for today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated fire weather conditions may develop on Wednesday across the western one-fourth of the Panhandles. Winds are expected to increase on Sunday. Elevated to critical fire weather conditions may develop on Sunday and a wind advisory may also be required. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated to critical fire weather conditions today, and for elevated fire weather conditions again on Wednesday and Sunday. Cockrell
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 4:07 AM CST | Red Flag Warning | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 14 hr |
Nearby
Wind Advisories in Texas, 2017Wind Advisories in Oklahoma, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.